Alert archive / Puerto Rico / Special Weather Statements in 2021

Special Weather Statement, NWS JSJ

June 26, 2021

NWS JSJ issued this special weather statement at Jun 26, 2021, 12:50 PM CDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 12:50 PM CDT (17:50 UTC)
Expired
Jun 26, 2021, 1:45 PM CDT
In force
55 min
Issued by
NWS JSJ

The radar

The San Juan radar (TJUA), 89 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

650 
WWCA82 TJSJ 261750
SPSSJU

Special Weather Statement
National Weather Service San Juan PR
150 PM AST Sat Jun 26 2021

PRZ005-006-008>010-261845-
Northwest-North Central-Central Interior-Mayaguez and
Vicinity-Western Interior-
150 PM AST Sat Jun 26 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LARES...FLORIDA...
MOROVIS...SAN SEBASTIAN...ARECIBO...OROCOVIS...ISABELA...MOCA...
QUEBRADILLAS...CAMUY...BARCELONETA...RINCON...JAYUYA...CIALES...
HATILLO...UTUADO...MANATI...AGUADA AND AGUADILLA MUNICIPALITIES...

At 149 PM AST, radar indicated strong thunderstorms were located
along a line extending from near Aguada to Morovis. The storms are
nearly stationary.

Wind gusts in excess of 30 mph are possible with these storms.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 1848 6692 1849 6679 1847 6674 1850 6664
      1848 6659 1849 6655 1848 6651 1827 6639
      1837 6724 1842 6716 1849 6717 1851 6714
      1852 6704
TIME...MOT...LOC 1749Z 172DEG 3KT 1842 6722 1831 6640 

$$

JJA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jun 26, 10:21 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 26, 10:21 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1121 AM AST Sat Jun 26 2021

.UPDATE...The tropical wave is moving in across the local area,
causing an increase in shower and thunderstorm activity. The
northern USVI already received rainfall amounts between 1-3 inches
this morning, with St Thomas having most of the rain. The shower
and thunderstorm activity is gradually increasing across eastern
PR, although the thunderstorms are fairly isolated at this time.
That said, as the tropical wave continues to move in, this shower
and thunderstorm activity will move more inland across PR as well
as continue affecting areas near and around the USVI.
Additionally, the showers and thunderstorms may become persistent
this afternoon across the NW quadrant of PR, where urban and small
stream flooding would be expected, though not ruled out elsewhere
in PR or the USVI. No changes were made to the inherited forecast
as the latest observations and guidance are in agreement.

&&

.AVIATION...VCTS/VCSH forecast across the local terminals today.
Tropical wave across the area will bring unsettled wx near and
around the terminals, with occasional gusty winds. TEMPO TSRA is
possible at TJBQ after 26/17Z. Winds from the E-SE at 10-15KT but
gusty near SHRA/TSRA.

&&

.MARINE...Seas up to 4 feet across the local waters today. Showers
and thunderstorms over the waters may cause locally higher winds
and seas. Moderate rip current risk across some beaches of
northern PR and eastern St Croix.

&&

.PREV DISCUSSION... /issued 453 AM AST Sat Jun 26 2021/

SYNOPSIS...A tropical wave will increase shower and thunderstorm
activity across the local area today. Moisture associated to the
wave lingers through Sunday. A Saharan Air Layer is expected to
cause hazy skies early in the workweek. Another tropical wave is
forecast to move across the area by midweek.

SHORT TERM...Today through Monday...

A tropical wave is expected to move across the area today and bring
a gradual increase in moisture as well as switch the low-level winds
from the southeast. A Tropical Upper Tropospheric Trough (TUTT) will
be located north of the area and will provide some upper-level
divergence. Even though the best forcing and best moisture
associated with these features will remain north of the islands, the
modest increase in moisture and forcing for ascent will be
sufficient to aid in the increase in shower and isolated
thunderstorm activity for today. Passing showers are expected across
portions of the USVI and eastern Puerto Rico through the morning
hours followed by activity developing across the northwestern
quadrant of Puerto Rico during the afternoon hours as the moisture
and forcing aloft will combine with daytime heating and local
effects to result in moderate to heavy showers and isolated
thunderstorms. Urban and small stream flooding will be possible with
the heaviest and most persistent activity. There are some
indications amongst some high resolution and global model guidance
for better low-level moisture and divergence aloft over the area for
tonight and as a result an area of more organized convective
activity may develop, resulting in more numerous showers as well as
isolated thunderstorms, mainly across eastern and southeastern
portions of Puerto Rico.

The tropical wave will move west of the area on Sunday.
Nevertheless, lingering moisture will still be in place to result in
isolated to scattered showers across portions of eastern Puerto Rico
and the USVI during the morning hours followed by afternoon
convection across northwestern Puerto Rico.

By Sunday night through Monday, a drier and more stable pattern will
be settling over the area as the western periphery of a mid-level
ridge over the central Atlantic will move over the northeast
Caribbean. Therefore, a mainly fair weather pattern is expected.
Nevertheless, some limited afternoon convection may still develop
over northwest Puerto Rico Monday afternoon.

LONG TERM...Tuesday through Saturday...

A Saharan Air Layer is expected to move on Tuesday and continue
through at least midday Wednesday, this will cause hazy skies and
limit shower activity across the islands. However, diurnally
induced afternoon showers are still expected to develop on Tuesday
over western Puerto Rico. Increasing trade winds are also
expected, and brief passing showers could move at times across the
U.S. Virgin Islands and eastern sections of PR, however, no
significant rainfall accumulations are expected at this time.

Meanwhile, latest model guidance continues to suggest that a
tropical wave will move between Wednesday night into Thursday
across the local area. Shower and thunderstorm activity is
expected to increase during this period across the regional waters
and across PR and the USVI. This wave currently has a low
formation chance to develop during the next 5 days into a tropical
cyclone according to the National Hurricane Center.

A strong ridge is forecast to build across the Atlantic basin
during the latter part of the week, and another area of the SAL
with drier air is expected to move over the islands and promote
fair weather conditions into the weekend. Another tropical wave is
forecast to move on Friday, well south of the region.

AVIATION...Mostly VFR conditions expected across area terminals
throughout the period. However, VCSH are expected across eastern PR,
the USVI, and Leeward Island terminals throughout the period due to
a tropical wave passing over the area. VCTS expected across TJBQ
between 26/16z and 26/22z. Brief MVFR conditions are possible,
especially if SHRA activity moves over the terminals. Winds are
expected to be light and variable through 26/12z, increasing to 10
and 15 knots from ESE-SE with sea breeze variations after 26/14z.

MARINE...A tropical wave will increase shower and thunderstorm
development across the local waters through Sunday. Seas should
range between 3-5 feet through the weekend. Moderate east to
southeast trades will prevail, however, strong gusty winds are
expected with the thunderstorms. There is a moderate risk of rip
currents for the northern beaches of Puerto Rico and the eastern
beaches of St. Croix.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  76  87  77 /  50  50  50  30
STT  87  77  87  78 /  50  50  50  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...JA
LONG TERM....FRG
PUBLIC DESK...99
Hazardous weather outlook, Jun 26, 3:34 AM CDT, 9 hours 16 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia en San Juan PR
433 AM AST sabado 26 de junio de 2021

AMZ710>745-PRZ001>013-270815-
San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-
Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-
Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras
cercanas y lejanas a la costa del Atlantico y Caribe-
433 AM AST sabado 26 de junio de 2021

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Puerto Rico y las aguas costeras del Atlantico.

.Dia Uno...Hoy y esta noche

.Tronadas...Existe el potencial de tronadas aisladas con lluvias
fuertes y vientos en rafaga breves a traves del area durante el dia.

.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y
de riachuelos.

.Viento...Vientos sostenidos en exceso de 20 mph (17 nudos) son
posibles esta tarde, a traves de porciones de las aguas del
Atlantico al norte de Puerto Rico.

.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para algunas playas del norte de Puerto Rico y a traves de
las playas del este de Culebra y Vieques para esta noche.

.Dias dos hasta el siete...domingo a viernes

Humedad remanente de una onda tropical alejandose pudiera resultar
en areas de inundaciones urbanas y de riachuelos sobre el noroeste
de Puerto Rico domingo en la tarde por la actividad de aguaceros y
tronadas que se desarrolle. Una onda tropical mas fuerte pudiera
afectar el area tarde el miercoles al jueves, resultando en
actividad de aguaceros y tronadas mas generalizadas y por lo tanto
areas de inundaciones urbanas y de riachuelos.

Se espera un riesgo moderado de corrientes marinas a traves de
varias de las playas locales hasta mediados de semana, aumentando a
alto para la parte final de la semana laboral. Oleaje picado a
peligroso tambien es posible para la parte final de la semana
laboral.

.Comunicado sobre informacion reportada por observadores...

No se espera activacion amplia de observadores. Favor de reportar
cualquier informacion sobre inundaciones, vientos, oleaje y
corrientes marinas al Servicio Nacional de Meteorologia en San Juan
mientras siguen las indicaciones de las autoridades locales y
estatales.

AMZ715-725-VIZ001-002-270815-
San Tomas, San John e Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
433 AM AST sabado 26 de junio de 2021

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Islas Virgenes Estadounidenses y las aguas costeras adyacentes.

.Dia Uno...Hoy y esta noche

.Inundaciones...Lluvias moderadas a localmente fuertes en ocasiones
pudiera resultar en acumulacion de agua en carreteras y en areas de
pobre drenaje.

.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para las playas del este de Santa Cruz.

.Dias dos hasta el siete...domingo a viernes

Una onda tropical mas fuerte pudiera afectar el area tarde el
miercoles al jueves, resultando en actividad de aguaceros y tronadas
mas generalizadas y por lo tanto areas de inundaciones urbanas y de
cunetas.

Se espera un riesgo moderado de corrientes marinas a traves de
algunas de las playas locales hasta mediados de semana, aumentando a
alto para la parte final de la semana laboral, principalmente para
Santa Cruz. Oleaje picado a peligroso tambien es posible para la
parte final de la semana laboral.

.Comunicado sobre informacion reportada por observadores...

No se espera activacion amplia de observadores. Favor de reportar
cualquier informacion sobre inundaciones, vientos, oleaje y
corrientes marinas al Servicio Nacional de Meteorologia en San Juan
mientras siguen las indicaciones de las autoridades locales y
estatales.

In the hours before

Special weather statement, Jun 26, 12:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
150 PM AST Sat Jun 26 2021

PRZ005-006-008>010-261845-
Northwest-North Central-Central Interior-Mayaguez and
Vicinity-Western Interior-
150 PM AST Sat Jun 26 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LARES...FLORIDA...
MOROVIS...SAN SEBASTIAN...ARECIBO...OROCOVIS...ISABELA...MOCA...
QUEBRADILLAS...CAMUY...BARCELONETA...RINCON...JAYUYA...CIALES...
HATILLO...UTUADO...MANATI...AGUADA AND AGUADILLA MUNICIPALITIES...

At 149 PM AST, radar indicated strong thunderstorms were located
along a line extending from near Aguada to Morovis. The storms are
nearly stationary.

Wind gusts in excess of 30 mph are possible with these storms.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 1848 6692 1849 6679 1847 6674 1850 6664
      1848 6659 1849 6655 1848 6651 1827 6639
      1837 6724 1842 6716 1849 6717 1851 6714
      1852 6704
TIME...MOT...LOC 1749Z 172DEG 3KT 1842 6722 1831 6640

JJA

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:35 PM CDTAreal Flood AdvisoryJSJ90 min
Jun 26, 2:14 PM CDTAreal Flood AdvisoryJSJ112 min
Jun 26, 2:45 PM CDTAreal Flood AdvisoryJSJ81 min
Jun 26, 4:36 PM CDTAreal Flood AdvisoryJSJ114 min
Jun 26, 6:21 AM CDTAreal Flood AdvisoryJSJ114 min

Nearby

Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.